Alert archive / Wyoming / Blizzard Warnings in 2007

Blizzard Warning 1, NWS Riverton, WY

February 1, 2007Johnson County, Wyoming

NWS Riverton, WY issued this blizzard warning at Feb 1, 2007, 2:21 PM MST for Johnson County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2007, 2:21 PM MST (21:21 UTC)
Expired
Feb 1, 2007, 4:59 PM MST
In force
3 hr
Issued by
NWS Riverton, WY

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KRIW 012121
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
221 PM MST THU FEB 1 2007

...QUICK HITTING BUT POTENT STORM SYSTEM TO IMPACT PORTIONS OF
CENTRAL WYOMING TODAY...

.A STRONG COLD FRONT WILL PUSH SOUTH ACROSS THE AREA TODAY
PRODUCING SNOW AND STRONG NORTH TO NORTHEAST WINDS. THE
COMBINATION OF SNOW...COLD AND STRONG WIND WILL MAKE FOR
HAZARDOUS TRAVEL AT TIMES TODAY.

WYZ010-020100-
/O.UPG.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
/O.NEW.KRIW.BZ.W.0001.070201T2121Z-070202T0100Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
221 PM MST THU FEB 1 2007

...BLIZZARD WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. THE
SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL COMBINE WITH NORTH WINDS OF 30 TO 40 MPH WITH GUSTS
AROUND 50 MPH TO PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW
TODAY WITH VISIBILITIES UNDER ONE QUARTER MILE. SNOWFALL AMOUNTS OF 2
TO 4 INCHES ARE EXPECTED BY LATE THIS AFTERNOON. TRAVELLERS ALONG
INTERSTATE 25 OR 90 TODAY SHOULD POSTPONE TRAVEL IF AT ALL
POSSIBLE. INTERSTATE 25 AND 90 MAY BE CLOSED AT TIMES INTO EARLY
THIS EVENING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

WYZ011-020100-
/O.CON.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...KAYCEE
221 PM MST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW WILL COMBINE WITH NORTH WINDS OF 25 TO 35 MPH WITH GUSTS
OVER 45 MPH TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW
TODAY. SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED BY LATE
THIS AFTERNOON. TRAVELLERS ALONG INTERSTATE 25 OR 90 TODAY SHOULD
CHECK THE LATEST ROAD CONDITIONS IF TRAVEL IS NECESSARY.
INTERSTATES 25 AND 90 MAY BE CLOSED AROUND BUFFALO. VISIBILITIES
WILL BE SHARPLY REDUCED UNDER ONE QUARTER MILE AT TIMES TODAY. USE
CAUTION IF VENTURING OUT TODAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WYZ009-020100-
/O.CON.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
BIGHORN MOUNTAINS SOUTHEAST-
221 PM MST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW AND GUSTY NORTH WIND OF 25 TO 35 MPH WITH GUSTS TO 50 MPH AT
RIDGETOP WILL MAKE FOR HAZARD TRAVEL TODAY OVER POWDER RIVER
PASS. SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED. THE STRONG
WINDS WILL REDUCE THE VISIBILITY TO UNDER ONE QUARTER MILE AT
TIMES. PLEASE CHECK THE LATEST ROAD CONDITIONS BEFORE VENTURING
OUT TODAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WYZ019-020100-
/O.CON.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
221 PM MST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW AND STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW TODAY. SNOWFALL
AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED TODAY. TRAVELLERS BETWEEN
BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD USE CAUTION
IF TRAVELLING IS NECESSARY TODAY. CHECK THE LATEST ROAD
CONDITIONS BEFORE VENTURING OUT. VISIBILITIES WILL BE REDUCED TO
UNDER ONE QUARTER MILE AT TIMES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WYZ018-020100-
/O.CON.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
221 PM MST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW WILL CONTINUE TODAY WITH TOTAL ACCUMULATIONS OF 3 TO 5 INCHES
BY LATE THIS AFTERNOON. VISIBILITIES WILL BE REDUCED TO AROUND ONE
QUARTER MILE AT TIMES DURING HEAVIER SNOW SHOWERS. SLOW DOWN AND
DRIVE DEFENSIVELY IF YOU MUST TRAVEL TODAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WYZ015-020100-
/O.CON.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
WIND RIVER MOUNTAINS EAST-
221 PM MST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW AND STRONG NORTHEAST WINDS WILL PREVAIL ACROSS THE AREA
THROUGH LATE THIS AFTERNOON. SNOWFALL AMOUNTS WILL VARY FROM 5 TO
8 INCHES. NORTHEAST WINDS OVER SOUTH PASS WILL INCREASE TO 25 TO
35 MPH WITH GUSTS UP TO 50 MPH CAUSING CONSIDERABLE BLOWING AND
DRIFTING SNOW AND SHARPLY REDUCED VISIBILITIES. CHECK THE LATEST
ROAD CONDITIONS BEFORE VENTURING OUT TODAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WYZ028-030-020100-
/O.CON.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
221 PM MST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW AND NORTHEAST WINDS OF 25 TO 35 MPH WILL CREATE HAZARDOUS
TRAVEL THROUGH THE AFTERNOON HOURS. TRAVEL ALONG INTERSTATE 80
WILL BECOME QUITE HAZARDS AS THE DAY WEARS ON AS THE NORTHEAST
WINDS INCREASE AND ROADS BECOME SNOWPACKED AT TIMES AND
VISIBILITIES BECOME SEVERELY REDUCED AT TIMES. THE STRONG NORTHEAST
WINDS WILL SHARPLY REDUCE THE VISIBILITY TO AROUND ONE QUARTER OF
A MILE AT TIMES. TOTAL SNOWFALL OF 2 TO 4 INCHES ARE EXPECTED
ACROSS THE AREA BY 6 PM THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

SKRBAC
2 follow-up statements
000 
WWUS45 KRIW 012230
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MST THU FEB 1 2007


WYZ018-012330-
/O.CAN.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
330 PM MST THU FEB 1 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE SNOW
ADVISORY. 

SNOW HAS DIMINISHED ACROSS THE LANDER FOOTHILLS AND THEREFORE THE
NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE SNOW
ADVISORY FOR THE AREA. HOWEVER...SNOW SHOWERS ARE STILL EXPECTED
THIS EVENING WITH LOCALIZED ACCUMULATIONS UP TO AN INCH.

$$

WYZ010-020100-
/O.CON.KRIW.BZ.W.0001.000000T0000Z-070202T0100Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
330 PM MST THU FEB 1 2007

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

SNOW WILL COMBINE WITH NORTH WINDS OF 30 TO 40 MPH WITH GUSTS
AROUND 50 MPH TO PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW
TODAY WITH VISIBILITIES UNDER ONE QUARTER MILE. SNOWFALL AMOUNTS
OF 2 TO 4 INCHES ARE EXPECTED BY LATE THIS AFTERNOON. TRAVELLERS
ALONG INTERSTATE 25 OR 90 TODAY SHOULD POSTPONE TRAVEL IF AT ALL
POSSIBLE. INTERSTATE 25 AND 90 MAY BE CLOSED AT TIMES INTO EARLY
THIS EVENING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

WYZ011-020100-
/O.CON.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...KAYCEE
330 PM MST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW WILL COMBINE WITH NORTH WINDS OF 25 TO 35 MPH WITH GUSTS
OVER 45 MPH TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW
TODAY. SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED BY LATE
THIS AFTERNOON. TRAVELLERS ALONG INTERSTATE 25 OR 90 TODAY SHOULD
CHECK THE LATEST ROAD CONDITIONS IF TRAVEL IS NECESSARY.
INTERSTATES 25 AND 90 MAY BE CLOSED AROUND BUFFALO. VISIBILITIES
WILL BE SHARPLY REDUCED UNDER ONE QUARTER MILE AT TIMES TODAY.
USE CAUTION IF VENTURING OUT TODAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WYZ009-020100-
/O.CON.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
BIGHORN MOUNTAINS SOUTHEAST-
330 PM MST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW AND GUSTY NORTH WIND OF 25 TO 35 MPH WITH GUSTS TO 50 MPH AT
RIDGETOP WILL MAKE FOR HAZARD TRAVEL TODAY OVER POWDER RIVER
PASS. SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED. THE STRONG
WINDS WILL REDUCE THE VISIBILITY TO UNDER ONE QUARTER MILE AT
TIMES. PLEASE CHECK THE LATEST ROAD CONDITIONS BEFORE VENTURING
OUT TODAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WYZ019-020100-
/O.CON.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
330 PM MST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW AND STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW TODAY. SNOWFALL
AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED TODAY. TRAVELLERS BETWEEN
BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD USE CAUTION
IF TRAVELLING IS NECESSARY TODAY. CHECK THE LATEST ROAD
CONDITIONS BEFORE VENTURING OUT. VISIBILITIES WILL BE REDUCED TO
UNDER ONE QUARTER MILE AT TIMES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WYZ015-020100-
/O.CON.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
WIND RIVER MOUNTAINS EAST-
330 PM MST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW AND STRONG NORTHEAST WINDS WILL PREVAIL ACROSS THE AREA
THROUGH LATE THIS AFTERNOON. SNOWFALL AMOUNTS WILL VARY FROM 5 TO
8 INCHES. NORTHEAST WINDS OVER SOUTH PASS WILL INCREASE TO 25 TO
35 MPH WITH GUSTS UP TO 50 MPH CAUSING CONSIDERABLE BLOWING AND
DRIFTING SNOW AND SHARPLY REDUCED VISIBILITIES. CHECK THE LATEST
ROAD CONDITIONS BEFORE VENTURING OUT TODAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WYZ028-030-020100-
/O.CON.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
330 PM MST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW AND NORTHEAST WINDS OF 25 TO 35 MPH WILL CREATE HAZARDOUS
TRAVEL THROUGH THE AFTERNOON HOURS. TRAVEL ALONG INTERSTATE
80 WILL BECOME QUITE HAZARDS AS THE DAY WEARS ON AS THE NORTHEAST
WINDS INCREASE AND ROADS BECOME SNOWPACKED AT TIMES AND
VISIBILITIES BECOME SEVERELY REDUCED AT TIMES. THE STRONG
NORTHEAST WINDS WILL SHARPLY REDUCE THE VISIBILITY TO AROUND ONE
QUARTER OF A MILE AT TIMES. TOTAL SNOWFALL OF 2 TO 4 INCHES ARE
EXPECTED ACROSS THE AREA BY 6 PM THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

SKRBAC
000 
WWUS45 KRIW 012359
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
459 PM MST THU FEB 1 2007

WYZ010-020100-
/O.CAN.KRIW.BZ.W.0001.000000T0000Z-070202T0100Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
459 PM MST THU FEB 1 2007

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE
BLIZZARD WARNING. 

SNOWFALL HAS ENDED ACROSS THE AREA AND NORTH WIND AT 20 TO 30 MPH
EARLY THIS EVENING WILL CONTINUE TO DIMINISH...TO AROUND 10 TO 20
MPH AFTER 8 PM. AREAS OF BLOWING SNOW WITH LIMITED VISIBILITY WILL
PERSIST THROUGH 8 PM. 

$$

WYZ009-011-028-030-020100-
/O.CAN.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
BIGHORN MOUNTAINS SOUTHEAST-SOUTHEAST JOHNSON COUNTY-
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...KAYCEE...ROCK SPRINGS...GREEN RIVER...
WAMSUTTER
459 PM MST THU FEB 1 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE SNOW
ADVISORY. 

AREAS OF LIGHT SNOW WILL PERSIST THROUGH AROUND 8 PM BEFORE
DIMINISHING TO FLURRIES. AN INCH OR LESS OF ADDITIONAL
ACCUMULATION IS EXPECTED.  

$$

WYZ019-020100-
/O.CON.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
459 PM MST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW AND STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW TODAY.
ADDITIONAL SNOWFALL OF 1 TO 2 INCHES IS EXPECTED LATE THIS
AFTERNOON. TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION AND
MUDDY GAP SHOULD USE CAUTION IF TRAVELING IS NECESSARY TODAY.
CHECK THE LATEST ROAD CONDITIONS BEFORE VENTURING OUT.
VISIBILITIES WILL BE REDUCED TO UNDER ONE QUARTER MILE AT TIMES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WYZ015-020100-
/O.CON.KRIW.SN.Y.0005.000000T0000Z-070202T0100Z/
WIND RIVER MOUNTAINS EAST-
459 PM MST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SNOW AND STRONG NORTHEAST WINDS WILL PREVAIL ACROSS THE AREA
THROUGH LATE THIS AFTERNOON. TOTAL SNOWFALL WILL VARY FROM 5 TO 8
INCHES. NORTHEAST WINDS OVER SOUTH PASS WILL CONTINUE AT 25 TO 35
MPH WITH GUSTS UP TO 50 MPH CAUSING CONSIDERABLE BLOWING AND
DRIFTING SNOW AND SHARPLY REDUCED VISIBILITIES. CHECK THE LATEST
ROAD CONDITIONS BEFORE VENTURING OUT TODAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AEM

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this blizzard warning went out at Feb 1, 3:17 AM MST, 11 hours 4 minutes earlier.

Area forecast discussion, Feb 1, 3:17 AM MST, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
317 AM MST THU FEB 01 2007

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

9 AM UPDATE...COLD FRONT RAPIDLY ADVANCING SOUTH ACROSS WYOMING
A BIT QUICKER THAN ANTICIPATED.  NORTH TO NORTHEAST WINDS
HAVE INCREASED AS EXPECTED BEHIND THE FRONT CREATING BLOWING AND
DRIFTING CONDITIONS WITH SIGNIFICANT REDUCTIONS IN VISIBILITY...
ESPECIALLY AROUND BUFFALO.  SNOWFALL HAS ALSO BEGUN A BIT EARLIER
THAN EXPECTED. EXPECTING SOME AREAS TO REACH ADVISORY CRITERIA...SUCH
AS JOHNSON COUNTY...LANDER FOOTHILLS AND ADJACENT MOUNTAINS...AND
MUCH OF SWEETWATER COUNTY. WILL ISSUE ADVISORY FOR SNOWFALL AND THE
BLOWING AND DRIFTING CONDITIONS THROUGH 6 PM THIS EVENING.  MAY LAST
A BIT LONGER IN SWEETWATER COUNTY...AND WILL ADJUST THIS TIMING IN
THE AFTERNOON IF NEED BE.

INITIAL DISCUSSION...
NEXT STORM SYSTEM HEADING ACROSS MONTANA EARLY THIS MORNING. MODELS
IN GOOD AGREEMENT WITH MOVING THIS SYSTEM ACROSS THE STATE TODAY AND
BRINGING IN NORTH TO NORTHWEST FLOW FOR THE NEXT DAY OR TWO AFTER
FRONTAL PASSAGE. FRONT WILL MOVE FAIRLY FAST ACROSS THE STATE WITH A
QUICK 1 TO 2 INCHES OF SNOWFALL EXPECTED ACROSS THE VALLEYS AND 3 TO
6 INCHES OVER THE MOUNTAINS. SOME OF THE AREA FOOTHILLS COULD SEE 2
TO 4 INCHES BEFORE THE SYSTEM MOVES INTO COLORADO. BEHIND THIS SYSTEM
EXPECT VERY COLD TEMPERATURES WITH LOWS FRIDAY MORNING OF 20 TO 30
BELOW ZERO ACROSS THE WEST AND 10 TO 15 BELOW EAST OF THE DIVIDE.
WINDS TO BE ON THE BREEZY TO WINDY SIDE AHEAD AND BEHIND THE FRONT.
THIS SHOULD BRING SOME BLOWING AND DRIFTING SNOW OVER OUR FAVORED
LOCATIONS. NORTHERLY FLOW OVER THE STATE FRIDAY INTO SATURDAY WILL
CONTINUE CHANCES OF SNOW ACROSS THE NORTHWESTERN AND BIGHORN
MOUNTAINS. EXPECT TEMPERATURES TO REMAIN COLD OVER THE AREA FOR THE
NEXT FEW DAYS AS VALLEY INVERSIONS TRAP THE COLD AIR.

.LONG TERM...SUNDAY THROUGH THURSDAY
LONG RANGE MODELS SEEM TO BE AGREEMENT SUNDAY THROUGH TUESDAY WITH
RESPECT TO NW FLOW ALOFT. MOISTURE IN THE FLOW WILL BRING PERIODS OF
LIGHT SNOW TO THE WESTERN MTS AND BIGHORN MTS SUNDAY AND MONDAY WITH
LITTLE LESS ACTIVITY ON TUE. NOT MUCH PRECIP EXPECTED EAST OF THE
CONTINENTAL DIVIDE. THUS LOWERED PRECIP CHANCES MON AND TUE IN THESE
AREAS. HAVE OPTED FOR DRY FORECAST WED AND THU AS UPPER RIDGE GETS
NUDGED EASTWARD INTO ROCKY MTN REGION. THINKING IS THAT GFS IS TOO
FAST WITH WEATHER SYSTEM BLASTING THROUGH RIDGE BY NEXT THU
AFTERNOON. PLENTY OF TIME TO MONITOR IN COMING NIGHTS. AS FOR
TEMPS...700MB TEMPS ARE TO GRADUALLY WARM SUNDAY THROUGH WEDNESDAY.
THUS NORMAL AREAS THAT MIX WILL SEE WARMING AND THE MTS AS WELL.
THE SNOW COVERED BASINS WILL STILL HAVE TO OVERCOME INVERSION WHICH
WILL LIKELY SHARPEN WITH TIME. CURRENT TREND IN THE FORECAST LOOKED
GOOD AND MADE SOME LOCAL MODIFICATIONS BASED ON RECENT WEEKS OF THE
INVERSION.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORIES THROUGH 6 PM
TODAY FOR WYOMING ZONES 8-11...15...17-19...28...30.

&&

SHORT TERM...HD/TWB
LONG TERM...RIW
Hazardous weather outlook, Feb 1, 9:12 AM MST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
912 AM MST THU FEB 1 2007

WYZ001>020-022>030-021400-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
912 AM MST THU FEB 1 2007

...SNOW ADVISORY THROUGH 6 PM FOR MUCH OF SWEETWATER COUNTY...
LANDER FOOTHILLS AND ADJACENT MOUNTAINS...SOUTHEAST FREMONT COUNTY...
AND ALL OF JOHNSON COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL HIT THE STATE TODAY AND LINGER
INTO THE EVENING ACROSS THE SOUTHERN SECTIONS WITH MOST AREAS SEEING
A PERIOD OF SNOWFALL.  LOWER ELEVATIONS IN THE ADVISORY WILL
RECEIVE UP TO 5 INCHES...WITH THE MOUNTAINS UP TO 8 INCHES.  THE
REMAINDER OF THE MOUNTAINS WILL LIKELY SEE 3 TO 6 INCHES...WITH THE
LOWER ELEVATIONS GETTING 1 TO 2 INCHES. STRONG NORTH WINDS OF 25 TO
35 MPH WITH GUSTS TO 45 MPH ARE LIKELY TODAY AND TONIGHT WHICH WILL
CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND BITTER COLD WIND CHILLS
OF 20 TO 30 BELOW ZERO. CHECK THE LATEST ROAD AND WEATHER REPORT
BEFORE TRAVELLING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE VERY COLD AIR POURING DOWN INTO WYOMING WILL LIKELY MAKE FRIDAY
MORNING ONE OF THE COLDEST DAYS SO FAR THIS WINTER. LOWS FRIDAY
MORNING ACROSS THE WESTERN VALLEYS AND BASINS WILL LIKELY DIP TO 20
TO 30 BELOW ZERO...WITH LOWS OF 10 TO 20 BELOW ZERO ELSEWHERE.
ANOTHER COLD MORNING IS IN STORE FOR SATURDAY MORNING BUT THE
COMBINATION AND CLOUD COVER AND AREAS OF GUSTY WIND COULD HOLD SOME
OVERNIGHT LOWS ABOVE FRIDAY MORNINGS LOWS.

PLEASE BE PREPARED FOR BITTER COLD WEATHER CONDITIONS THROUGH
SATURDAY MORNING.

SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SNOWFALL AMOUNTS TODAY AND TONIGHT.
SPOTTERS MAY ALSO WISH TO REPORT EXTREME COLD TEMPERATURES FRIDAY
MORNING. THANKS.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 9:17 AM MSTSnow AdvisoryRIWFremont, Johnson, Natrona, Sublette, Sweetwater, Washakie9 hr

Nearby

Blizzard Warnings in Wyoming, 2007Every blizzard warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.